Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 53, NWS Austin/San Antonio, TX

July 26, 2010Blanco County, Burnet County, Travis County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2010, 5:47 PM CDT for Blanco County, Burnet County, Travis County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 5:47 PM CDT (22:47 UTC)
Expired
Jul 26, 2010, 7:45 PM CDT
In force
118 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Blanco County, TX, Burnet County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WGUS54 KEWX 262247
FFWEWX
TXC031-053-453-270045-
/O.NEW.KEWX.FF.W.0053.100726T2247Z-100727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BLANCO COUNTY...
  SOUTH CENTRAL BURNET COUNTY...
  WESTERN TRAVIS COUNTY...

* UNTIL 745 PM CDT.

* AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CYPRESS
  MILL...LAGO VISTA...SPICEWOOD AND MEADOWLAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.

&&

LAT...LON 3057 9832 3055 9797 3036 9782 3017 9793
      3034 9814 3040 9833

$$
2 follow-up statements
607 
WGUS74 KEWX 262320
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CDT MON JUL 26 2010

TXC031-053-453-270045-
/O.CON.KEWX.FF.W.0053.000000T0000Z-100727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-TRAVIS TX-BLANCO TX-
620 PM CDT MON JUL 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BLANCO...WESTERN TRAVIS AND SOUTH CENTRAL BURNET
COUNTIES...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED AREA.

LOCATIONS IN THE WARNING AREA INCLUDE CYPRESS MILL...LAGO VISTA...
SPICEWOOD AND MEADOWLAKES.

RAINFALL TOTALS SINCE 3 PM HAVE AVERAGED ONE TO ONE AND A HALF 
INCHES ACROSS WESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTHERN 
BURNET COUNTIES. THE RIVER GAGE AT LAKE MARBLE FALLS HAS MEASURED 
2.62 INCHES OF RAIN SINCE 3 PM...WITH ADDITIONAL GAGES IN THE AREA 
MEASURING CLOSE TO 1.3 INCHES. RADAR ESTIMATES INDICATE THAT AS MUCH 
AS 3 TO 4 INCHES OF RAIN HAS FALLEN BETWEEN SPICEWOOD...LAGO 
VISTA...AND BRIARCLIFF SINCE 3 PM.

SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA ARE BEGINNING TO 
WEAKEN. HOWEVER...ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.

&&

LAT...LON 3057 9832 3055 9797 3036 9782 3017 9793
      3034 9814 3040 9833

$$
841 
WGUS74 KEWX 270037
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT MON JUL 26 2010

TXC031-053-453-270046-
/O.EXP.KEWX.FF.W.0053.000000T0000Z-100727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-TRAVIS TX-BLANCO TX-
737 PM CDT MON JUL 26 2010

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM CDT 
FOR NORTHEASTERN BLANCO...WESTERN TRAVIS AND SOUTH CENTRAL BURNET 
COUNTIES...

LITTLE TO NO ADDITIONAL RAIN HAS FALLEN ACROSS THE WARNED AREA IN 
THE LAST HOUR. HOWEVER...THERE IS AN ONGOING CHANCE FOR RAIN 
OVERNIGHT AND ADDITIONAL FLOODING IS POSSIBLE.

LAT...LON 3057 9832 3055 9797 3036 9782 3017 9793
      3034 9814 3040 9833

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:13 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 3:13 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT MON JUL 26 2010

.DISCUSSION...
UPPER LOW IS MOVING THROUGH NORTHERN TX THIS AFTERNOON AS CAN BE
SEEN ON WV SAT IMAGERY. THIS IS ALLOWING INCREASED GULF MOISTURE
INTO SOUTH CENTRAL TX. SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS EVENING PARTICULARLY OVER THE EASTERN HALF OF THE CWA.

OVER THE NEXT COUPLE OF DAYS...THE UPPER LOW WILL CONTINUE ITS
SLOW TREK TO THE WEST AND MODELS ARE IN GOOD AGREEMENT ON THIS.
DEEP MOISTURE FLOW WILL KEEP HIGH POPS OVER EASTERN HALF AND
CHANCE POPS OUT WEST. MODEL PW IS FORECAST OVER TWO INCHES FOR
LARGE PART OF CWA THROUGH ABOUT WED. HAVE INCLUDED LOCALLY HEAVY
RAINFALL FOR TUE AND WED AFTERNOONS. THIS MAY CAUSE SOME LOCAL
FLOODING...BUT NOT EXPECTING ANY WIDESPREAD PROBLEMS.

BY THU...SUBTROPICAL RIDGE WILL BUILD BACK OVER AREA. THIS WILL
CUT OFF THE PRECIP AND START THE WARM UP. TEMPS WILL CLIMB SLOWLY
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND...BUT WILL STILL
BE ONLY A FEW DEGREES ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  91  76  91  75 /  50  60  30  60  20
AUSTIN BERGSTROM INTL AIRPORT  73  91  74  89  73 /  50  60  30  60  20
NEW BRAUNFELS MUNI AIRPORT     74  91  74  90  74 /  50  60  30  60  20
BURNET MUNI AIRPORT            72  88  73  88  72 /  50  60  30  50  20
DEL RIO INTL AIRPORT           74  93  74  91  75 /  30  40  30  30  40
GEORGETOWN MUNI AIRPORT        74  90  75  90  74 /  50  60  30  60  20
HONDO MUNI AIRPORT             73  90  74  89  74 /  50  60  30  60  30
SAN MARCOS MUNI AIRPORT        74  90  73  89  73 /  50  60  30  60  20
LA GRANGE - FAYETTE REGIONAL   76  89  75  88  75 /  40  70  30  70  20
SAN ANTONIO INTL AIRPORT       76  91  75  88  75 /  50  60  30  60  30
STINSON MUNI AIRPORT           75  90  75  89  75 /  50  60  30  60  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/18
Hazardous weather outlook, Jul 26, 5:07 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT MON JUL 26 2010

TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
507 AM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DEEP TROPICAL MOISTURE WILL OVERSPREAD SOUTH CENTRAL TEXAS TUESDAY
AND WEDNESDAY.  SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES...MAINLY DURING THE
AFTERNOON AND EVENING HOURS AND MAY RESULT IN URBAN AND SMALL
STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 26, 1:19 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
119 PM CDT MON JUL 26 2010

TXZ206-207-261900-
COMAL-GUADALUPE-
119 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 200 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NEW BRAUNFELS...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND DOWNDRAFT WINDS UP TO
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEW BRAUNFELS...
  SOLMS...
  FREIHEIT...
  GRUENE...
Local storm report, Jul 26, 4:50 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HEAVY RAIN       6 N AUSTIN              30.36N  97.72W
07/26/2010  M1.00 INCH       TRAVIS             TX   COCORAHS

            30 MINUTE RAINFALL NEAR THE NORTHCROSS SHOPPING
            CENTER... NORTH OF ANDERSON LANE

&&

EVENT NUMBER EWX1000415

JPB
Local storm report, Jul 26, 4:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       7 WNW ZORN              29.80N  98.07W
07/26/2010  M1.00 INCH       COMAL              TX   COCORAHS

            30 MIN RAINFALL

&&

EVENT NUMBER EWX1000416

JPB
Local storm report, Jul 26, 4:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HEAVY RAIN       2 SSW MARION            29.54N  98.16W
07/26/2010  M1.41 INCH       GUADALUPE          TX   COCORAHS

            55 MIN RAINFALL. STRONG STORM WITH NUMEROUS LIGHTNING
            STRIKES.

&&

EVENT NUMBER EWX1000417

JPB
Special weather statement, Jul 26, 5:04 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CDT MON JUL 26 2010

TXZ171-172-190-192-262300-
BLANCO-BURNET-LLANO-TRAVIS-
504 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO...
NORTHWESTERN TRAVIS...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 600 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR SPICEWOOD...OR 11 MILES EAST OF ROUND
MOUNTAIN...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THE STRONGEST OF THESE THUNDERSTORMS ARE GENERALLY IN THE VICINITY
OF HIGHWAY 71 BETWEEN BEE CAVE AND SUNRISE BEACH. HEAVY DOWNPOURS
WILL SUDDENLY REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE.
DRIVERS ARE ADVISED TO USE ADDITIONAL CAUTION DURING THE AFTERNOON
COMMUTE.

THESE HEAVY DOWNPOURS MAY CAUSE BRIEF MINOR FLOODING OF INTERSECTIONS
AS WELL AS LOW-LYING AREAS AND OTHER URBANIZED AREAS PRONE TO
RAINFALL RUNOFF.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROUND MOUNTAIN...
  MARBLE FALLS...
  SPICEWOOD...
  SMITHWICK...
  MEADOWLAKES...
  HORSESHOE BAY...
  GRANITE SHOALS...
  COTTONWOOD SHORES...
  SUNRISE BEACH VILLAGE...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, Jul 26, 5:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       9 N AUSTIN              30.40N  97.74W
07/26/2010  M1.18 INCH       TRAVIS             TX   BROADCAST MEDIA

            1 HOUR RAINFALL 4-5 PM AT KEYE STUDIOS. FREQUENT
            LIGHTNING STRIKES

&&

EVENT NUMBER EWX1000418

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:43 PM CDTAreal Flood AdvisoryEWXGillespie107 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.